IgE is an allergy chemical that triggers asthma and some other allergic responses. If she hasn't tried allergy shots, that would be the first step in lowering/controlling the IgE level. Treating asthma, if she has it, would be essential as well.
If that doesn't help her symptoms that provoked the test, there is the option of a very expensive medication, Xolair. It is an IgE modifier. In the US it is used only for moderate to severe asthmatics who do not respond to inhaled steroids and agressive allergy treatment.
I hope you friend gets to feeling better. They are blessed to have a friend that cares as much as you do.
Hi, welcome to the forum, as discussed in earlier posts, the normal IgE levels fall below 100. Any level above 500 is higher and is suggestive of allergy or parasitic infection. You have known to have mild rise in levels. It can be seen in patients with atopic or allergic dermatitis. It is usually seen secondary to exposure to allergen and subsequent reaction is mediated by IgE antibodies. Your body is known to hypersensitive to certain things.
Stinging insects, Aeroallergens (uncommon), Foods and additives like Milk, egg, peanuts, nuts, soy, and wheat are the most common agents to cause such allergic manifestations.
Measures for you to reduce IgE levels are-
- The triggering factor should be identified and should be avoided. Even a skin allergy test can be useful.
- Prompt treatment with anti histamines and glucorticoids during allergic attack.
I suggest you to consult to a skin specialist/ immunologist for further steps of management. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.